Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan-Invirase Combo Therapy
Jan 21, 1997

Dr. Gallant, I have been HIV+ for eight years now. I have been on some form of anti viral for most of those years. The lowest my viral load has ever been is 24000. I am currently on AZT, Viramune, Crixivan ,3TC, and after testing a 150000 viral load yesterday, my doctor suggested adding Invirase. I am increasing the dosage of Invirase gradually to avoid any toxic reaction. Am I doing the right thing by adding the second protease inhibitor? I feel the liver and kidneys could only tolerate so much. THANK YOU PS. I have a great Dr. but I respect your opinion

Response from Dr. Gallant

I haven't seen any data on using the combination of Crixivan (indinavir) and Invirase (saquinavir), though I believe such studies are planned. The combination that HAS been studied is Norvir (ritonavir) and Invirase. If one were to combine the two you mentioned, I'm not sure what doses you would use, but your doctor may be aware of some data that I haven't heard about.

Remember also that when combining Viramune (nevirapine) with Crixivan, you have to increase the dose of Crixivan to 1000 mg every eight hours because Viramune lowers Crixivan levels.

We don't know what to do with people who become resistant to Crixivan. As I have said before, I sometimes have success switching to Norvir and Invirase, but that doesn't always work because of the cross-resistance among protease inhibitors.



Previous
Crixivan, Superbowl & Alcohol - Can I mix them together?
Next
Protease inhibitor funding in New Zealand

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement